Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Started ivf treatment. Taking estrace and crinone. Got heavy bleeding. What is going on?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I had open myomectomectonmy 19 months ago no ore fibroids present. Have had 2 miscarriages 5 years ago naturally. Proceeeded with IVF because of age recently turned 40. Eggs retrieved when I was 38, had egg retrevals, good quality eggs, I currently have 6 grade a embryos, was planning day 3 and now considering day 5 transfer with one reaching blastocyst soon.Currently taking estrace every 8hrs and crinone every 12 hrs Started having bleeding feels like period from time I started taking crinone, RE prescribed geslutin to take every 12 hrs,started with brown stuff and now bleeding sporadically stopping/starting and and small tiny clots with brown stuff this a period or a reactionb?will bleeding stop in time to have transfer? I really wanted transfer to go ahead but am afraid it may be cancelled. BTW all hormone levels are ok and RE puzzled at bleeding ut hopes it will stop shortly. Grateful for an answer as soon as possible many thanks
Add infor I am also taking aldomet, evipress and benflumenthiziade to control my BP which is under control visit cardiologist too and she liases with my RE
Posted Sat, 12 Jan 2013 in Pregnancy
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
The mild intermittent spotting that you are having is not a favorable sign for embryo transfer. Since you have been getting all the hormonal treatments, the bleeding should stop in next few days.
Since you have started taking Geslutin, the spotting is likely to stop in next few days. The endometrial thickness also needs to be monitored before going for actual transfer.
Your RE will decide the best for you according to the investigation reports. Meanwhile you need to take adequate rest, avoid cough and constipation. Be relaxed.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Started ivf treatment. Taking estrace and crinone. Got heavy bleeding. What is going on? 15 hours later
Hell Dr Tayal

Thank you for getting back to me. You mentioned that the Geslutin should help stop the bleeding, if this is so how come the bleeding stops for 5 hours and then starts again? I am just a little confused as to whether this is spotting or a monthly cycle/reaction to hormone treatment. At one point the brown stuff that come out after using progestrone started to come out again without any blood. However, 4 hours later the bleeding after popping outside in sun to get something to eat I noticed on my return that the bleeding had started again and I noticed some reminants from progetrone with blood on pad. I will be seeing my RE tomorrow, the transfer was planned for tomorrow but he had hoped the bleeding would completely stop today. I started bleeding on Friday morning, I would appreciate any advice you may have please I am resting and tryin my best to be calm and relaxed Thanks you

Answered by Dr. Rakhi Tayal 3 hours later
Thanks for writing again.
The spotting you are having is likely to be due to a hormonal disturbance and is not likely to be due to a reaction to the hormonal treatment you are getting.
Since the spotting is continuous, the transfer is unlikely. With the spotting, it is difficult for an embryo to implant since there may be some endometrial shedding alongwith and the os might not be completely closed.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor